Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Removing Assumptions of Bipolarity: Towards Variation and Circularity

Philip Bobko
The Academy of Management Review
Vol. 10, No. 1 (Jan., 1985), pp. 99-108
Published by: Academy of Management
Stable URL: http://www.jstor.org/stable/258216
Page Count: 10
  • Read Online (Free)
  • Download ($29.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Removing Assumptions of Bipolarity: Towards Variation and Circularity
Preview not available

Abstract

This paper focuses on the removal of assumptions of bipolarity in organizational measurement processes and consequent implications for organizational theorizing and analysis. When bipolar assumptions are relaxed, measurement interest shifts to metrics of variation. Theoretical interest shifts to constructs that are integrative and nondualistic. The state of mind necessary to conduct nonbipolar research is intrinsically related to paradox, circularities, and the inevitability of logical inconsistencies.

Page Thumbnails

  • Thumbnail: Page 
99
    99
  • Thumbnail: Page 
100
    100
  • Thumbnail: Page 
101
    101
  • Thumbnail: Page 
102
    102
  • Thumbnail: Page 
103
    103
  • Thumbnail: Page 
104
    104
  • Thumbnail: Page 
105
    105
  • Thumbnail: Page 
106
    106
  • Thumbnail: Page 
107
    107
  • Thumbnail: Page 
108
    108